Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 377, NWS St. Louis, MO

June 27, 2006Audrain County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2006, 4:55 PM CDT for Audrain County, Ralls County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2006, 4:55 PM CDT (21:55 UTC)
Expired
Jun 27, 2006, 5:30 PM CDT
In force
35 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:05 PM CDTHAIL 0.8810 E Santa Fe, MOPENNY TO NICKEL SIZED HAIL COVERED THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 272155
SVRLSX
MOC007-173-272230-
/O.NEW.KLSX.SV.W.0377.060627T2155Z-060627T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 530 PM CDT

* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF FARBER...OR ABOUT 7 MILES NORTHWEST OF VANDALIA...AND
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARBER...
  VANDALIA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3949 9164 3928 9165 3918 9142 3945 9147

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 272220
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT TUE JUN 27 2006

MOC173-272228-
/O.CAN.KLSX.SV.W.0377.000000T0000Z-060627T2230Z/
RALLS MO-
518 PM CDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RALLS COUNTY IS 
CANCELLED...

AT 518 PM...THE STORM WHICH PROMPTED THE WARNING HAD EXITED RALLS 
COUNTY.

LAT...LON 3933 9167 3923 9170 3914 9144 3932 9145

$$

MOC007-272230-
/O.CON.KLSX.SV.W.0377.000000T0000Z-060627T2230Z/
AUDRAIN MO-
518 PM CDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN AUDRAIN COUNTY...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER VANDALIA...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE FARBER.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

HAIL UP TO THE SIZE OF NICKELS WAS REPORTED WITH THIS SEVERE 
THUNDERSTORM IN SOUTHERN RALLS COUNTY AT 505 PM. 

LAT...LON 3933 9167 3923 9170 3914 9144 3932 9145

$$

TRUETT
000 
WWUS53 KLSX 272231
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT TUE JUN 27 2006

MOC007-272241-
/O.EXP.KLSX.SV.W.0377.000000T0000Z-060627T2230Z/
AUDRAIN MO-
531 PM CDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AUDRAIN COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  HOWEVER...THE STORM WILL PRODUCE BRIEF HEAVY 
RAIN...AND POSSIBLY SOME SMALL HAIL...IN THE FARBER AND LADONNIA 
AREAS THROUGH 6 PM.  

LAT...LON 3933 9167 3923 9170 3914 9144 3932 9145

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:17 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 27, 4:17 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT TUE JUN 27 2006

.DISCUSSION...
SHORTWV TROF/VORT MAX QUITE EVIDENT ATTM IN THE PROFILER AND
SATELLITE DATA FROM WCNTRL IL THRU CNTRL MO INTO SE KS HAS HELPED
INITIATE ISOLD TO WIDELY SCT TSRA.  THE AIR MASS IT IS INTERACTING
WITH IS ONLY MARGINALLY UNSTABLE WITH CAPES ALG AND NORTH OF I-70
RUNNING 1000-1400 J/KG IN THE LATEST LAPS DATA.  THIS SHRTWV TROF
WILL CONT TO MOVE SEWD THIS EVENING WITH ATTENDANT THUNDERSTORMS.
COVERAGE SHOULD DIMINISH DRAMATICALLY AFTER SUNSET AS THE
INSTABILITY WANES WITH LOSS OF HEATING. SCT THUNDERSTORMS OCCURRING
IN ADVANCE OF THE NEXT CDFNT ACRS SRN NEBRASKA AND SW IA SHOULD
EXHIBIT SIMILAR TENDENCIES...DIMINISHING LATER THIS EVENING.

THE AFOREMENIONED E/W COLD FRONT WILL MEANDER SLOWLY SWD THRU NRN MO
AND WRN IL ON WED. THE GUIDANCE IS RELATIVELY CLOSE BRINGING THE
FRONT IN A EAST-WEST LINE TO THE NORTH OF I-70 BY 00Z THURS. UNLIKE
TODAY WHERE WE HAVE A DEFINED SHRTWV THERE IS A LACK OF A LARGER
SCALE UPPER LVL FEATURE TO HELP WITH THUNDERSTORMS...THUS IT APPEARS
THAT FRONTAL CONVERGENCE WILL BE THE MAIN FORCING MECHANISM...AND IT
IS ONLY WK.  USING MORE CONSERVATIVE BOUNDARY LAYER DEW POINTS YIELDS
AFTERNOON CAPES ALONG AND IN ADVANCE OF THE FRONT OF AROUND 2000
J/KG.  THIS IS MORE THAN TODAY AND COMBINED WITH BETTER DEEP LAYER
SHEAR OF 30-40 KTS...SHUD RESULT IN SOME ORGANIZED CONVECTION AND IF
IN FACT THE INSTABILITY IS THAT LARGE...PSBLY SOME SHORT-LIVED
SUPERCELLS.  THE WK FRONTAL CONVERGENCE HOWEVER SUGGESTS COVERAGE
WILL BE ONLY WDLY SCT/SCT TSRA WITH DEVELOPMENT IN THE AFTERNOON.

THE PROBABILITY OF PCPN ON WED NGT AND THE EXTENT WILL BE LARGELY
DEPENDENT ON WHETHER THE AFTERNOON STORMS CAN ORGANIZE A COLD POOL
WHICH WOULD ENHANCE THE LOW LVL FORCING.  OTHERWISE ANTICIPATING LOW
COVERAGE OF STORMS ON THE SLOW-MOVING FRONT DURING THE EVENING. AT
FIRST I WAS THINKING THE ONLY THREAT OF STORMS WOULD BE DURING THE
EVENING AND IT WOULD END BY MIDNIGHT AS THE BOUNDARY LAYER
STABILIZES...HOWEVER THE WRF-NAM IS SHOWING THE WLY LLJ WILL RAMP-UP
TO 25 KTS OR SO.  ITS ORIENTATION NEARLY PARALLEL TO THE FRONT IS
NOT REAL FAVORABLE...BUT ENOUGH TO CONT POPS THROUGH THE NIGHT.

THE BIGGEST DISCREPENCY BEYOND WED NGT IS THE SWD PENETRATION OF
THIS FRONT AND MOVEMENT THRU FRI.  THE UKMET QUICKLY REBOUNDING THE
FRONT NWD ON 72H AFTER MOVING INTO THE OZARKS...THE WRF-NAM WANTING
TO HOLD ONTO A PSN ACRS THE OZARKS AND THE GFS MORE OR LESS IN BTWN
EARLY ON AND THEN TRENDING TOWARDS THE UKMET. THIS FCST TRENDS
CONSERVATIVELY MORE WITH THE GFS. I HAVENT MENTIONED POPS GREATER
THAN 20% ON THURS/THURS NGT ANTICIPATING ANY STORMS WITH THE
RETREATING FRONT WILL BE MORE ISOLD. THE SUMMER WARMTH SHOULD
RETURN IN ERNEST BY FRI INTO THE FIRST PART OF THE WEEKEND AND
THEN WE DEAL WITH ANOTHER E/W FRONT. ONCE AGAIN THE PSN AND TIMING
OF THIS NEXT FRONT THIS WEEKEND INTO THE 4TH OF JULY IS THE BIG
QUESTION MARK. ATTM I FAVORED THE NCEP GUIDANCE AND GFS WITH THE
BEST THUNDERSTORM CHANCES LATE WEEKEND INTO MON NGT.

GLASS

&&

.AVIATION...
FOR THE 18Z TAFS...MAIN PCPN THREAT FOR THE EARLY PART OF THIS PERIOD...
THRU TONIGHT...WILL COME FROM RATHER STRONG VORT MAX OVER N CNTRL
MO THAT WILL ACT ON MARGINALLY MOIST AND UNSTABLE ATMOSPHERE. MUCH
OF WHAT IS PRODUCED WILL BE DIURNAL...WITH A DIMINISHING/DISSIPATING
TREND FROM SUNSET ON. THINGS WILL THEN RESET FOR WEDNESDAY...AS A
CDFNT DROPS DOWN FROM THE N...LOOK FOR PCPN CHANCES TO INCREASE
DURING THE AFTERNOON...JUST BEYOND THE VALID TAF PERIOD.

OTHERWISE...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF PERIOD
OUTSIDE OF PCPN. NW SFC WNDS AOB 10KTS WILL BECOME VRBL TONIGHT
AND THEN RESUME OUT OF THE W ON WEDNESDAY. SOME LIGHT MIST
POSSIBLE IN AREAS THAT WILL SEE LITTLE CLOUD COVER.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 3:50 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT TUE JUN 27 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...MAINLY FOR
NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS EXPECTED...BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND
HAIL APPROACHING PENNY SIZE. FROM LATE EVENING ON...THE CHANCE FOR
THUNDERSTORMS IS EXPECTED TO BE CONFINED TO NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FROM WEDNESDAY
AFTERNOON AND NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE
AREA...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70.  SOME
OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREAT.

THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT PUSHES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:27 PM CDTSevere Thunderstorm WarningLSXMarion48 min
Jun 27, 3:15 PM CDTSevere Thunderstorm WarningLSXCallaway60 min
Jun 27, 4:13 PM CDTSevere Thunderstorm WarningLSXPike40 min
Jun 27, 6:32 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.